Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2005, 7:25 PM CDT for Fisher County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 12, 2005, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:30 PM CDT | TORNADO | 5 N Rotan, TX | CONSTABLE REPORTED TOOK PHOTOS OF A TORNADO JUST INTO THE FISHER COUNTY LINE NORTH OF ROTAN. THE TORNADO WAS ON THE GROUND FOR APROXIMATELY 4 MINUTES. NO DAMGE WAS NOTED AS HIT OPEN RANCH LAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:20 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3728 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 130027 TORSJT TXC151-130115- /O.NEW.KSJT.TO.W.0038.050613T0025Z-050613T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN FISHER COUNTY IN NORTHWEST TEXAS * UNTIL 815 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTHWEST OF ROTAN...OR NEAR THE KENT-FISHER COUNTY LINE JUST WEST OF STATE HIGHWAY 70. BASEBALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... HITSON AND MCCAULLEY BY 815 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3296 10061 3282 10060 3276 10020 3296 10016 $$ 07
2 follow-up statements
000 WWUS54 KSJT 130045 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 742 PM CDT SUN JUN 12 2005 TXC151-130115- /O.CON.KSJT.TO.W.0038.000000T0000Z-050613T0115Z/ FISHER TX- 742 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHERN FISHER COUNTY... AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION LOCATED JUST NORTH OF ROTAN ALONG STATE HIGHWAY 70...MOVING EAST SOUTHEAST AT 20 MPH. A TORNADO MAY FORM AT ANY TIME RESIDENTS OF NORTHERN FISHER COUNTY SHOULD TAKE COVER NOW THE TORNADO WILL BE NEAR... MCCAULLEY AND HITSON BY 815 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH.. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3296 10061 3282 10060 3276 10020 3296 10016 $$ 07
000 WWUS54 KSJT 130106 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 804 PM CDT SUN JUN 12 2005 TXC151-130115- /O.CON.KSJT.TO.W.0038.000000T0000Z-050613T0115Z/ FISHER TX- 804 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHEASTERN FISHER COUNTY... AT 801 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HITSON...MOVING EAST AT 25 MPH. ALTHOUGH A TORNADO REMAINS POSSIBLE...THE ROTATION WITH THIS STORM HAS WEAKENED OVER THE LAST 15 MINUTES. THE TORNADO WILL BE NEAR... MCCAULLEY BY 815 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3296 10040 3280 10046 3276 10020 3296 10016 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 7:20 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 12, 7:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 720 PM CDT SUN JUN 12 2005 .UPDATE... FORECAST UPDATE HAS JUST BEEN SENT FOR NEWLY ISSUED TORNADO WATCH...WHICH COVERS THE BIG COUNTRY (AND ADJACENT WESTERN PART OF NORTH TEXAS) UNTIL 11 PM. SUPERCELL STORMS DEVELOPED ALONG THE DRYLINE EAST OF LUBBOCK AND NORTHWEST OF SNYDER... AND ARE TRACKING ESE INTO THE NORTHWESTERN BIG COUNTRY THIS EVENING. && .PREV DISCUSSION... (ISSUED 258 PM CDT SUN JUN 12 2005) DISCUSSION... MID AFTERNOON GOES WV IMAGERY INDICATED A NEGATIVELY TILTED UPPER LEVEL TROF EXTENDING FROM ID TO NORTHEAST NM. A LARGE CLUSTER OF THUNDERSTORMS HAD FORMED AHEAD OF THE UPPER TROF FROM THE TX PANHANDLE...INTO NORTHERN OK AND KS. CLOSER TO HOME...LOW LEVEL MOISTURE AXIS EXTENDED FROM THE RIO GRANDE VALLEY...NORTH THROUGH WEST CENTRAL TX. LOW CLOUDS HAVE PERSISTED...BUT DRIER AIR WAS WORKING ITS WAY INTO THE WESTERN CONCHO VALLEY AND THE NORTHERN EDWARDS PLATEAU FROM THE PERMIAN BASIN. EAST OF THE CLOUD AXIS... SKIES WERE CLEAR TO PARTLY CLOUDY FROM THE HEARTLAND INTO NORTH TX. ISOLATED STORMS HAD FORMED IN THIS AREA BUT WERE NOT WELL ORGANIZED. MAIN CHANCES FOR THUNDERSTORMS TO REMAIN NORTH OF INTERSTATE 20 AND OVER THE HEARTLAND COUNTIES. UPPER TROF AXIS THIS FAR SOUTH NOT ESPECIALLY WELL DEFINED. LAPSE RATES ONLY 6 TO 6.5 C/KM THIS EVENING. HOWEVER...100MB MIXED LAYER CAPES WERE RUNNING NEAR 2500 J/KG AT MIDAFTERNOON AND CAP WAS LESS THAN 50 J/KG MOST AREAS. MODELS CONTINUE TO PROG AN UPPER LEVEL RIDGE BUILDING NORTH FROM MEXICO TOWARD MIDWEEK. IN THE INTERIM...EXPECT A WEAK FRONT TO MEANDER NEAR THE RED RIVER...PROVIDING A FOCUS FOR CONVECTION UNDER WEST/NORTHWEST FLOW ALOFT. COULD SEE A FEW STORMS DRIFT INTO THE NORTHERN BIG COUNTRY OFF THE FRONT ON TUESDAY...BUT IT DOES NOT LIKELY WARRANT ANYTHING MORE THAN SLIGHT CHANCE POPS AT THIS TIME. TYPICAL MID JUNE EXPECTED FOR THE MAJORITY OF THE WEEK...LITTLE CHANCE OF RAIN...LIGHT WINDS AND TEMPS IN THE 90S. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH IN EFFECT UNTIL 11 PM FOR ALL OF THE BIG COUNTRY. &&
Hazardous weather outlook, Jun 12, 12:58 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1258 PM CDT SUN JUN 12 2005 TXZ049-054-098-099-113-114-127-128-131758- CALLAHAN-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON- 1258 PM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE BIG COUNTRY LATE THIS AFTERNOON AND TONIGHT. THE MODERATE RISK IS MAINLY ALONG AND NORTH OF I-20. THE COMBINATION OF A STRONG UPPER LEVEL SYSTEM MOVING OUT OF NEW MEXICO AND AFTERNOON SURFACE HEATING MAY LEAD TO AN OUTBREAK OF SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE BIG COUNTRY. TXZ064>066-071>073-076>078-139-140-154-155-168>170-131758- BROWN-COKE-COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH- MENARD-RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN- 1258 PM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT POSSIBILITY OF SEVERE THUNDERSTORMS DEVELOPING ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM MOVING OUT OF NEW MEXICO AND INTO THE TEXAS PANHANDLE. WHILE THE BEST CHANCE OF SEVERE WEATHER WILL BE OVER THE BIG COUNTRY...ANY STORMS THAT DO DEVELOP SOUTH OF INTERSTATE 20 MAY ALSO GENERATE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS THE CONCHO VALLEY AND HEARTLAND
In the hours before
Special weather statement, Jun 12, 6:54 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 654 PM CDT SUN JUN 12 2005 TXZ049-098-113-130130- FISHER TX-HASKELL TX-JONES TX- 654 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR HASKELL ...JONES...AND FISHER COUNTIES... AT 650 PM CDT...THREE SEVERE THUNDERSTORMS EXTENDED ACROSS PARTS OF KENT AND DICKENS COUNTIES...WITH EACH STORM MOVING EAST AT ABOUT 20 MPH. A LARGE TORNADO AND TENNIS BALL SIZE HAIL HAS BEEN REPORTED WITH THE STORMS ACROSS KENT COUNTY. IF THESE STORMS CONTINUE AT THEIR CURRENT SPEED AND DIRECTION...THE STORMS WILL REACH SECTIONS OF NORTHERN FISHER COUNTY BY 8 PM...AND WESTERN HASKELL AND NORTHWEST JONES BY 830 PM. RESIDENTS OF THE NORTHWEST BIG COUNTRY...ESPECIALLY THOSE ALONG AND NORTHWEST OF A ROTAN TO HAMLIN TO HASKELL LINE SHOULD STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED SHOULD A WARNING BECOME NECESSARY. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 48 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.